Oklahoma, 2011

Tornadoes and Hail in Oklahoma, April 14, 2011

April 14, 2011 · NWS OUN · 39 events in 12 counties and zones

An upper level trough moved onshore along the west coast on the 13th, and continued east toward the plains. The storm system strengthened as it moved east of the Rocky mountains, eventually becoming a major storm system, with blizzard conditions on the west and north sides of it, and powerful thunderstorms to the south and east.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
40
Property damage
$136,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An upper level trough moved onshore along the west coast on the 13th, and continued east toward the plains. The storm system strengthened as it moved east of the Rocky mountains, eventually becoming a major storm system, with blizzard conditions on the west and north sides of it, and powerful thunderstorms to the south and east. A surface low pressure moved from the Texas panhandle into southern Kansas, with a dry line extending to the south. The dry line moved quickly east before slowing to the east of I-35 in Oklahoma. Dew point temperatures reached the middle 60s east of the dry line, with bone-dry conditions advecting in on the back side of the dry line. The cap that was in place was all but erased by mid afternoon, and thunderstorms quickly developed over eastern Oklahoma. The wind shear in place was more than sufficient for rotating thunderstorms, with most storms become supercells. Very large hail and wind damage was common early in the thunderstorm life cycle. A weak tornado developed northwest of Stroud, with other storms showing signs of rotation by late afternoon. Additional tornadoes developed through the early evening, with a couple of them doing damage. The tornadoes were in addition to the hail up to softball size. By late evening, at least five tornadoes were reported, with one of them rated and EF-3.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 14, 2:23 PM CST, 27 minutes earlier.

Area forecast discussion, Apr 14, 2:23 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
323 PM CDT THU APR 14 2011

.DISCUSSION...
IN THE NEAR TERM...CONCERNS LIE WITH SEVERE THUNDERSTORM
DEVELOPMENT EAST OF THE DRYLINE...AND WITH ELEVATED WILDFIRE
POTENTIAL WEST OF THE DRYLINE. REGIONAL RADARS SHOW THAT THE FIRST
ECHOES HAVE ALREADY APPEARED EAST OF THE DRYLINE. WITH TIME...MID
LEVEL COOLING ASSOCIATED WITH THE CLOSED AND DEEPENING LOW...ALONG
WITH CONTINUED SURFACE HEATING...SHOULD ENCOURAGE FURTHER
DEVELOPMENT. THE PRESENT THERMODYNAMIC PROFILE IS CONDUCIVE TO
VERY LARGE HAIL...WITH A TORNADO THREAT DEVELOPING TOWARD EVENING
IN EASTERN PORTIONS OF THE CWA AS LOW LEVEL WIND FIELDS BECOME
MORE FAVORABLE.

A COLD FRONT WILL PUSH THROUGH THE CWA TONIGHT...EVENTUALLY ENDING
THE SEVERE WEATHER THREAT. HOWEVER...VERY STRONG POST FRONTAL
NORTHWEST WINDS ARE EXPECTED TO DEVELOP...WITH A HIGH WIND WATCH
AND WIND ADVISORY FOR FRIDAY LEFT UNCHANGED FROM THE PREVIOUS
FORECAST. IN ADDITION...HUMIDITY SHOULD BE LOW ENOUGH AND
TEMPERATURE HIGH ENOUGH IN SOUTHWESTERN PORTIONS OF THE CWA THAT A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY. NORTHERN PORTIONS
OF THE CWA MAY REMAIN CLOUDY MOST OF THE DAY...WITH SOME VERY
LIGHT RAIN POSSIBLE.

WINDS WILL BECOME LIGHTER ON SATURDAY AS THE INTENSE CLOSED LOW
MOVES OFF TO THE NORTHEAST. THROUGH MONDAY...AFTERNOON HIGH TEMPERATURES
WILL WARM INTO THE 70S AND EVENTUALLY THE 80S. STRONG SOUTH WINDS
MAY DEVELOP AGAIN BY AROUND TUESDAY...WITH THE NEXT NOTABLE CHANCE
OF PRECIPITATION OCCURRING ROUGHLY AT MID-WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  47  63  37  73 /  20  20  10   0
HOBART OK         43  67  34  71 /   0  10   0   0
WICHITA FALLS TX  48  74  39  76 /  10   0   0   0
GAGE OK           44  59  27  74 /  20  10   0   0
PONCA CITY OK     45  58  37  68 /  50  50  10   0
DURANT OK         53  68  41  69 /  50  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ011-012-
     014>019-021>025-027>029-033>041-044>046-050.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR OKZ008-013-019-
     020-025-026-028>030-039>041-044>046-050.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     OKZ004>007-009>012-014>018-021>024-027-033>038.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR OKZ014-016-021>023-033>038-044.

TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>090.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR TXZ086>090.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     TXZ083>085.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR TXZ083>090.

&&

06/03
TAYLOR
Hazardous weather outlook, Apr 14, 10:45 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT THU APR 14 2011

OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF
EAST CENTRAL AND SOUTHEAST OKLAHOMA. THERE IS ALSO A SLIGHT RISK OF
SEVERE STORMS FROM NORTH CENTRAL INTO SOUTH CENTRAL OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS GENERALLY ALONG AND EAST OF A LINE
EXTENDING FROM CUSHING... TO ADA... TO DURANT. THE SLIGHT RISK AREA
INCLUDES THE REMAINING PORTIONS OF CENTRAL OKLAHOMA LOCATED EAST OF
A LINE EXTENDING FROM ENID... TO LINDSAY... TO HEALDTON.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 10 PM.

IMPACTS...
DAMAGING WINDS TO NEAR 70 MPH... HAIL TO THE SIZE OF BASEBALLS...
AND ISOLATED TORNADOES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL
AND SOUTHERN PLAINS THROUGH THIS EVENING. A DRYLINE WILL ADVANCE
EAST THIS AFTERNOON AND WILL APPROACH THE I-35 CORRIDOR BY
MID AFTERNOON.  A STRONG CAPPING INVERSION WILL INITIALLY SUPPRESS
THUNDERSTORM DEVELOPMENT. HOWEVER... THE COMBINATION OF DAYTIME
HEATING... AND COOLING TEMPERATURES ALOFT ASSOCIATED WITH AN
APPROACHING UPPER STORM SYSTEM... SHOULD WEAKEN THE CAP DURING THE
AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND
AHEAD OF THE DRYLINE DURING THE MID TO LATE AFTERNOON HOURS.
INSTABILITY AND WIND SHEAR WILL SUPPORT SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WIND GUSTS.  TORNADOES WILL ALSO BE POSSIBLE
ESPECIALLY IN THE MODERATE RISK AREA.   THE DRYLINE MAY STALL FOR A
FEW HOURS OVER SOUTHEAST OKLAHOMA THIS EVENING BEFORE BEING
OVERTAKEN BY A COLD FRONT LATER TONIGHT WHICH WILL BRING AN END TO
THE SEVERE WEATHER RISK.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
FIRE WEATHER CONDITIONS WILL BE OF GREAT CONCERN TODAY... ESPECIALLY
BEHIND THE DRYLINE ACROSS PARTS OF WESTERN AND CENTRAL OKLAHOMA AND
WESTERN NORTH TEXAS. A RED FLAG WARNING IS IN EFFECT. A WIND ADVISORY
IS ALSO IN EFFECT FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS.

VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT BEHIND THE
COLD FRONT AS IT MOVES THROUGH OKLAHOMA AND WESTERN NORTH TEXAS. A
HIGH WIND WATCH AND A WIND ADVISORY ARE IN EFFECT FOR LATE TONIGHT.
PLEASE REFER TO THE LATEST VERSIONS OF THESE PRODUCTS FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS FROM NEXT MONDAY THROUGH
WEDNESDAY.

OTHER HAZARDOUS WEATHER...
VERY STRONG WINDS GUSTING 40 TO 50 MPH ARE EXPECTED ON FRIDAY WITH
OCCASIONALLY HIGHER GUSTS TO NEAR 60 MPH POSSIBLE IN SOME LOCATIONS.
FIRE WEATHER CONCERNS WILL REMAIN HIGH INTO NEXT WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5AM FRIDAY.

CJS/BT

In the hours before

Special weather statement, Apr 14, 2:07 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CDT THU APR 14 2011

OKZ040-041-046-142030-
MURRAY OK-GARVIN OK-CARTER OK-
307 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN AND MURRAY
COUNTIES.

AT 307 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MILO...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3459 9718 3436 9696 3416 9737 3430 9752

The radar

The Norman radar (KTLX), 95 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

25 hail, 12 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, Murray

When
April 14, 2:50 PM CST
Where
Murray County, 1 mi SW of Davis
Measured
1 in hail
Reported by
Public
Coordinates
34.490, -97.132

Hail, Murray

When
April 14, 3:00 PM CST
Where
Murray County, Davis
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
34.500, -97.120

The hail was reported on the northern side of town.

Hail, Murray

When
April 14, 3:21 PM CST
Where
Murray County, Hickory
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.560, -96.860

Hail, Lincoln

When
April 14, 3:23 PM CST
Where
Lincoln County, Sparks
Measured
0.88 in hail
Reported by
Public
Coordinates
35.610, -96.820

Hail, Murray

When
April 14, 3:30 PM CST
Where
Murray County, Sulphur
Measured
4.25 in hail
Reported by
Law Enforcement
Coordinates
34.510, -96.970

Hail sizes ranged from quarter to soft-ball size.

Hail, Pottawatomie

When
April 14, 3:30 PM CST
Where
Pottawatomie County, Shawnee
Measured
1 in hail
Reported by
COOP Observer
Coordinates
35.330, -96.920

Thunderstorm Wind, Lincoln

When
April 14, 3:40 PM CST
Where
Lincoln County, 2 mi W of Stroud
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.750, -96.696

A few small trees were blown down. The damage was done by the RFD portion of the storm. Monetary damages were estimated.

Tornado, Lincoln

When
April 14, 3:42 PM CST
Where
Lincoln County, 2 mi NNW of Stroud
Rating
EF0
Path length
0.3 mi
Path width
40 yd
Reported by
Emergency Manager
Coordinates
35.777, -96.674

Numerous sources (storm chasers, emergency managers, local media) reported a brief tornado that occurred over an open field. No damage was reported as a result of the tornado, although some minor damage occurred as as result of the RFD. The time was approximate.

Hail, Pottawatomie

When
April 14, 3:45 PM CST
Where
Pottawatomie County, 6 mi W of Tecumseh
Measured
1 in hail
Reported by
Public
Coordinates
35.260, -97.046

Thunderstorm Wind, Lincoln

When
April 14, 3:46 PM CST
Where
Lincoln County, Stroud
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
35.750, -96.660

Minor building and sign damage occurred as a result of the RFD portion of the storm. Monetary damages were estimated.

Hail, Lincoln

When
April 14, 3:55 PM CST
Where
Lincoln County, Prague
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.490, -96.690

Hail, Love

When
April 14, 4:00 PM CST
Where
Love County, 3 mi W of Overbrook
Measured
1 in hail
Reported by
Public
Coordinates
34.070, -97.192

Hail, Pontotoc

When
April 14, 4:00 PM CST
Where
Pontotoc County, Roff
Measured
1.75 in hail
Reported by
Public
Coordinates
34.630, -96.840

Hail, Murray

When
April 14, 4:07 PM CST
Where
Murray County, 2 mi S of Sulphur
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.481, -96.970

Hail, Johnston

When
April 14, 4:15 PM CST
Where
Johnston County, 5 mi NNW of Mill Creek
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.467, -96.854

Tornado, Pontotoc

When
April 14, 4:24 PM CST to 4:25 PM CST
Where
Pontotoc County, 2.5 mi SSW of Stonewall to 2 mi S of Stonewall
Rating
EF1
Path length
1 mi
Path width
50 yd
Property damage
$8,000
Reported by
Storm Chaser
Coordinates
34.617, -96.547

Radar, storm chaser, and local medial reported a small tornado. The tornado was embedded in a larger area of thunderstorm wind damage associated with the rear-flank downdraft. A number of large trees were snapped. One tree fell on top of a car, damaging it. Monetary damages were estimated.

Hail, Pottawatomie

When
April 14, 4:45 PM CST
Where
Pottawatomie County, 9.24 mi ENE of Johnson
Measured
1 in hail
Reported by
Public
Coordinates
35.440, -96.680

Hail, Marshall

When
April 14, 5:00 PM CST
Where
Marshall County, 2 mi S of Madill
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
34.061, -96.770

Tornado, Marshall

When
April 14, 5:03 PM CST to 5:15 PM CST
Where
Marshall County, 3 mi NNW of Madill to 5.59 mi NNW of Little City
Rating
EF1
Path length
8 mi
Path width
300 yd
Continued into
Johnston, Ok (OUN)
Reported by
NWS Storm Survey
Coordinates
34.130, -96.790

This tornado began three miles north-northwest of Madill and continued northeast into Johnston county. It finally lifted three miles south-southwest of Milburn. Damage was reported to several structures, with widespread tree/power pole/line damage. Monetary damages estimates were not available.

Tornado, Johnston

When
April 14, 5:15 PM CST to 5:25 PM CST
Where
Johnston County, 4.95 mi SSE of Tishomingo to 3 mi SSW of Milburn
Rating
EF0
Path length
6 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
34.161, -96.657

This tornado was a continuation of the tornado that began 3 NNW of Madill in Marshall County. It continued to produce tree damage after crossing Lake Texoma into southern Marshall County.

Hail, Coal

When
April 14, 5:20 PM CST
Where
Coal County, 5 mi NNW of Centrahoma
Measured
1 in hail
Reported by
Public
Coordinates
34.677, -96.374

Hail, Johnston

When
April 14, 5:23 PM CST
Where
Johnston County, Tishomingo
Measured
4.25 in hail
Reported by
Emergency Manager
Coordinates
34.230, -96.680

Hail, Seminole

When
April 14, 5:25 PM CST
Where
Seminole County, Wewoka
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.150, -96.490

Tornado, Johnston

When
April 14, 5:25 PM CST
Where
Johnston County, 5 mi SSW of Milburn
Rating
EF0
Path length
0.2 mi
Path width
100 yd
Reported by
NWS Employee
Coordinates
34.173, -96.584

Two off-duty NWS employees observed this tornado to the south of the tornado that moved from northeast of Madill to SSW of Milburn. No known damage occurred and the tornado location was estimated.

Hail, Hughes

When
April 14, 5:38 PM CST
Where
Hughes County, 5 mi N of Holdenville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.152, -96.400

Hail, Johnston

When
April 14, 5:45 PM CST
Where
Johnston County, Fillmore
Measured
4 in hail
Reported by
COOP Observer
Coordinates
34.270, -96.500

Hail, Murray

When
April 14, 6:05 PM CST
Where
Murray County, Davis
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.500, -97.120

Hail, Pontotoc

When
April 14, 6:20 PM CST
Where
Pontotoc County, 2 mi W of Fittstown
Measured
1 in hail
Reported by
Public
Coordinates
34.610, -96.665

Tornado, Atoka

When
April 14, 6:20 PM CST to 6:50 PM CST
Where
Atoka County, 5 mi WSW of Tushka to 2 mi E of Stringtown
Rating
EF3
Path length
17 mi
Path width
1,320 yd
Deaths
2 direct, 0 indirect
Injuries
40 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
34.292, -96.251

A large tornado began 5 miles west-southwest of Tushka and moved east-northeast through Tushka and about 3 miles southeast of Atoka before curving to the north-northeast and dissipating around 2 miles east of Stringtown. Almost 150 homes and business' were significantly damaged or destroyed, many numerous others sustaining minor damage. Two fatalities occurred in a mobile home to the west of Tushka. Monetary damage estimates were not available, although it is thought they would be well into the millions of dollars.

Tornado, Atoka

When
April 14, 6:21 PM CST to 6:28 PM CST
Where
Atoka County, 3 mi WNW of Tushka to 2 mi NNE of Tushka
Rating
EF1
Path length
4 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.337, -96.219

Another separate area of tree damage was noted north of the larger tornado that devastated Tushka. Monetary damages were estimated.

Hail, Lincoln

When
April 14, 6:45 PM CST
Where
Lincoln County, Warwick
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.690, -97.010

Hail, Johnston

When
April 14, 7:00 PM CST
Where
Johnston County, Mill Creek
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.400, -96.820

Tornado, Atoka

When
April 14, 7:04 PM CST to 7:10 PM CST
Where
Atoka County, 6 mi SSW of Redden to 5.97 mi SE of Redden
Rating
EF0
Path length
6 mi
Path width
125 yd
Continued into
Pushmataha, Ok (TSA)
Reported by
Storm Chaser
Coordinates
34.430, -95.890

A tornado was observed by a storm chaser that developed south-southwest of Redden and moved east-northeast into Pushmataha County (see Storm Data for eastern Oklahoma for the Pushmataha County portion of this tornado.) This tornado produced no known damage.

Tornado, Atoka

When
April 14, 7:36 PM CST to 7:39 PM CST
Where
Atoka County, 4 mi SE of Atoka to 4 mi ESE of Atoka
Rating
EF1
Path length
2 mi
Path width
400 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
34.339, -96.080

Another area of damage occurred south of the large tornado that devastated Tushka. This tornado damaged numerous trees and power lines. Monetary damages were estimated.

Tornado, Atoka

When
April 14, 7:46 PM CST to 7:51 PM CST
Where
Atoka County, 1.5 mi NE of Redden to 1.3 mi WSW of Daisy
Rating
EF1
Path length
4 mi
Path width
500 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
34.525, -95.831

An NWS storm survey found a barn destroyed and numerous large trees snapped or uprooted along a path from northeast of Redden to west-southwest of Daisy. Monetary damages were estimated.

Tornado, Atoka

When
April 14, 7:58 PM CST to 8:03 PM CST
Where
Atoka County, 0.8 mi S of Daisy to 4 mi ENE of Daisy
Rating
EF1
Path length
4.1 mi
Path width
1,100 yd
Continued into
Pushmataha, Ok (TSA)
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
34.528, -95.740

This tornado developed to the south of Daisy in northeast Atoka County, then moved east-northeast into Pushmataha and Pittsburg Counties (see Storm Data for eastern Oklahoma for the Pushmataha and Pittsburg County segments of this tornado.) Numerous trees were snapped or uprooted, roof damage was observed to at least two homes, and a barn suffered severe damage. Monetary damages were estimated.

Tornado, Atoka

When
April 14, 7:59 PM CST to 8:00 PM CST
Where
Atoka County, 2.08 mi SSE of Daisy to 2.16 mi SE of Daisy
Rating
EF1
Path length
0.5 mi
Path width
125 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.513, -95.723

Numerous large trees were snapped and uprooted by a tornado that paralleled a larger tornado to the north. Monetary damages were estimated.

Hail, Johnston

When
April 14, 8:40 PM CST
Where
Johnston County, 4 mi W of Nida
Measured
1 in hail
Reported by
Public
Coordinates
34.140, -96.570

Hail, Bryan

When
April 14, 9:10 PM CST
Where
Bryan County, Achille
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.830, -96.390

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Atoka2011-04-1475FemaleMobile/Trailer HomeDirect
Tornado, Atoka2011-04-1480FemaleMobile/Trailer HomeDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyThe tornado archive for Oklahoma, 2011Warnings in Oklahoma, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285048, 285049, 285050, 285052, 285054, 285055, 285056, 285058, 285059, 285061, 285062, 285063, 285064, 285065, 285066, 305893, 285068, 285069, 285071, 285090, 285072, 285073, 285074, 305894, 285075, 285076, 285077, 285078, 285080, 285733, 285082, 285084, 305899, 285734, 305902, 305903, 305904, 285085, 285087.